On spectra of geometric operators on open manifolds and differentiable groupoids

Robert Lauter, Victor Nistor

Research output: Contribution to journalArticle

2 Scopus citations

Abstract

We use a pseudodifferential calculus on differentiable groupoids to obtain new analytical results on geometric operators on certain noncompact Riemannian manifolds. The first step is to establish that the geometric operators belong to a pseudodifferential calculus on an associated differentiable groupoid. This then leads to Fredholmness criteria for geometric operators on suitable noncompact manifolds, as well as to an inductive procedure to compute their essential spectra. As an application, we answer a question of Melrose on the essential spectrum of the Laplace operator on manifolds with multicylindrical ends.

Original languageEnglish (US)
Pages (from-to)45-53
Number of pages9
JournalElectronic Research Announcements of the American Mathematical Society
Volume7
Issue number7
DOIs
StatePublished - May 8 2001

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Fingerprint Dive into the research topics of 'On spectra of geometric operators on open manifolds and differentiable groupoids'. Together they form a unique fingerprint.

  • Cite this